It's moments like this that I really hate diabetes.
I'm not sure if it's because Metformin messed up my digestive system (even though I haven't taken it since ~October), but if I don't eat solid carbs with the Cycloset, it makes me incredibly nauseous. I had the same problem with the Met, but this is worse, because Met was "food" and this is "carbs." Hello! I'm a diabetic, so I need to eat carbs with the meds that are supposed to lower my BG. How much sense does that make?
Anyway, it's usually pretty obvious when I didn't eat enough, because the nausea starts within about 15 minutes. Because it's late (and I wasn't hungry), I ate a bag of Nacho Cheese Chips (the Kosher equivalent of Doritos) as my carbs. I'm hereby asking everyone not to pass judgement on me, because they have 19g of carbs, 1g of sugar, and 1g of fiber. As far as carbs go, I could do much worse and I absolutely HAVE TO eat carbs with this med.
Unsurprisingly, I started feeling nauseous within about 20 minutes. I don't know why (probably because my heart was racing), but I had the urge to check my BG before I went off to find some other carbs to eat.
And, of course, I was high--in the 170's. Short of the last couple of weeks, I haven't seen the 170's in quite a while (or maybe I've become a little complacent about testing--not sure which one). Some of you are going to say that 170 isn't that high, but 170's for me is usually symptomatic--racing heart, headache, nausea, etc.
In a case like this, I have to make a decision: is the nausea from the meds or the high BG? If I eat assuming it's the meds and it's really from the high, I'll just make myself higher. If I don't eat and assume it's from the high, the nausea will only get worse.
*sigh* Sometimes I really hate diabetes.
(As of now, I've elected to watch my BG fall and then decide to eat when I'm below 140 if I still need to. And I'm thinking I might need a dose increase.)
What would you do in this case?